MAUDE Adverse Event Report: SORIN GROUP USA, INC CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT

SORIN GROUP USA, INC CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Catalog Number 044030000
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sorin group received a report that the arterial filter was found to have been placed backwards into the line of the custom perfusion tubing set during priming.There was no patient involvement.The involved device has been returned to sorin group usa for investigation.A supplemental medwatch report will be submitted when the investigation is complete.
 
Event or Problem Description
Sorin group received a report that the arterial filter was found to have been placed backwards into the line of the custom perfusion tubing set during priming.There was no patient involvement.
 
Additional Manufacturer Narrative
Visual inspection of the returned product confirmed that the arterial filter was connected backwards relative to the print specifications.After review of the work-flow used in the assembly of this av line, it was concluded that the loop had been attached incorrectly, which resulted in the backwards filter.There was no additional inventory of this lot available for further inspection.Follow-up communication with the customer revealed that this was the only pack that had the issue.This lot number was shipped to this facility only.This issue was caused by a manufacturing error.The individual responsible for assembling this line was identified based on the reported lot number and retraining was performed.Sorin group will continue to monitor for trends related to this type of issue.

Brand Name
CUSTOM PERFUSION TUBING SET
Common Device Name
CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Manufacturer (Section D)
SORIN GROUP USA, INC
14401 w. 65th way
arvada CO 80004
MDR Report Key6059784
Report Number1718850-2016-00395
Device Sequence Number360465
Product Code DWE
UDI-Device Identifier00803622126017
UDI-Public00803622126017
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number044030000
Device Lot Number1620000097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/27/2016
Supplement Report FDA Received Date12/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1